MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO MESH; SURGICAL MESH
Catalog Number 0010219
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Adhesion(s) (1695); Fistula (1862); Unspecified Infection (1930); Pain (1994); Injury (2348); Disability (2371); Fibrosis (3167)
Date of Event 04/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The patient¿s attorney alleged, that the ventrio mesh, lot huub0023 was implanted in (b)(6) 2001, however, this may be an erroneous implant date, as the ventrio device was not on the market in 2001 and the reported lot number (valid for the reported ventrio mesh) was manufactured in feb2010.Based on the currently available data, we are unable reconcile the data as reported; therefore, we are reporting the complaint as alleged.At this time no conclusion can be made as to the bard/davol ventrio and no specific device failure was alleged by the attorney.The information provided alleges that the patient underwent an additional surgery to explant the device and the surgeon had to resect a portion of the patient's bowel.However, no medical records were provided and no clarification regarding of reason for explant or the alleged bowel resection has been provided.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Information is limited at this time, should additional information become available, and supplemental emdr will be submitted.Note: the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Not returned.
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) 2001: the patient underwent repair of an incisional ventral hernia.A bard/davol ventrio mesh patch 16 x 31 cm, lot no.Huub0023 was implanted in the patient during this repair on (b)(6) 2017: the patient underwent removal of the failed bard/davol ventrio mesh.During the procedure, the surgeon had to resect a portion of the patient's bowel in order to release the failed bard/davol ventrio mesh.The attorney alleges that the bard/davol ventrio mesh is defective.The patient has been injured, sustained severe and permanent pain, suffering, anxiety, depression, disability, and impairment.
 
Additional Manufacturer Narrative
The patient¿s attorney alleged, that the ventrio mesh, lot huub0023 was implanted in (b)(6) 2001, however, this may be an erroneous implant date, as the ventrio device was not on the market in 2001 and the reported lot number (valid for the reported ventrio mesh) was manufactured in feb2010.Based on the currently available data, we are unable reconcile the data as reported; therefore, we are reporting the complaint as alleged.At this time no conclusion can be made as to the bard/davol ventrio and no specific device failure was alleged by the attorney.The information provided alleges that the patient underwent an additional surgery to explant the device and the surgeon had to resect a portion of the patient's bowel.However, no medical records were provided and no clarification regarding of reason for explant or the alleged bowel resection has been provided.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Information is limited at this time, should additional information become available, and supplemental emdr will be submitted.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct the date of implant and pma/510(k) #.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-feb-2010) is considered to be a best estimate.Updated fields: a2, a4, b4, b5, b6, b7, d4 (product catalog no., corporate lot no, expiry date, udi no.), g1, g3, g6, h2, h4, h6, h10, h11.Corrected field: d6a (date of implant), pma/510(k) #.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: not returned.
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) 2001: the patient underwent repair of an incisional ventral hernia.A bard/davol ventrio mesh patch 16 x 31 cm, lot no.Huub0023 was implanted in the patient during this repair.(b)(6) 2017: the patient underwent removal of the failed bard/davol ventrio mesh.During the procedure, the surgeon had to resect a portion of the patient's bowel in order to release the failed bard/davol ventrio mesh.The attorney alleges that the bard/davol ventrio mesh is defective.The patient has been injured, sustained severe and permanent pain, suffering, anxiety, depression, disability, and impairment.Addendum per additional information provided: (b)(6) 2011 ¿ patient was diagnosed with ventral hernia thereby underwent open repair with implant of ventrio mesh.Per operative notes, ¿the sac was excised and ventrio mesh was placed and tacked and sutured.¿ (b)(6) 2011 ¿ patient was diagnosed with infected wound thereby underwent open repair with debridement of wound.Per operative notes, ¿the previously placed mesh was seen well incorporated and exposed.The wound was sealed with wound vac and closed.¿ (b)(6) 2017 - patient was diagnosed with infected mesh due to entero mesh fistula thereby underwent open repair with removal of mesh and entero mesh fistula.Per operative notes, ¿the entire mesh with adhesions were removed.The abdominal wall was closed with sutures.¿.

Brand Name
VENTRIO MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key7880359
Report Number1213643-2018-03134
Device Sequence Number1758139
Product Code FTL
UDI-Device Identifier00801741016462
UDI-Public(01)00801741016462
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K100229
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2021
Device Catalogue Number0010219
Device Lot NumberHUUB0023
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2018
Supplement Date Received by Manufacturer06/25/2025
Initial Report FDA Received Date09/17/2018
Supplement Report FDA Received Date07/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/15/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age50 YR
Patient SexMale
Patient Weight63 KG